# SDR USAASB08097

- Difficulty date: October 14, 2008
- Submitted: October 15, 2008
- Operation: Air carrier
- Aircraft: N418US
- Make and model: Boeing 737401
- Aircraft serial: 23985
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

ON DESCENT, AT APPROXIMATELY 15,000 FT, CREW NOTICED A STRONG ODOR IN THE COCKPIT.  SMELLED LIKE SOMETHING OVERHEATED OR WAS BURNING.  CABIN CREW VERIFIED ODOR BUT DID NOT NOTICE ANY SMOKE.  GALLEY OVENS AND COFFEEMAKERS WERE NOT IN USE AND NO CIRCUIT BREAKERS WERE POPPED.  ODOR BECAME STRONGER AND LASTED APPROXIMATELY FIVE MINUTES.  CREW DECLARED AN EMERGENCY.  FLIGHT LANDED AT RSW WITHOUT FURTHER INCIDENT AND TAXIED TO THE GATE.  ODOR DISSIPATED ONCE AIRCRAFT ARRIVED.  MAINTENANCE ACCOMPLISHED MM TASK 21-00-01, PAGE 1, FAULT ISOLATION.  INSPECTED FORWARD AND MID E & E COMPARTMENTS, BOTH CARGO BAYS, CABIN, COCKPIT, GALLEYS, PACK BAYS, WHEEL WELLS, LAVATORIES AND ENGINES.  NO ODORS NOTED.
